The Open UniversitySkip to content
 

Relationships between distributions with certain symmetries

Jones, M. C. (2012). Relationships between distributions with certain symmetries. Statistics and Probability Letters, 82(9) pp. 1737–1744.

DOI (Digital Object Identifier) Link: https://doi.org/10.1016/j.spl.2012.05.014
Google Scholar: Look up in Google Scholar

Abstract

The genesis of two-way links between the inverse Gaussian and Birnbaum–Saunders distributions is explored and extended. The most general results apply to pairs of distributions with a general ‘S-symmetry’ structure involving a self-inverse function closely related to a transformation function with certain properties. These general results arise by transformation from very simple properties of the familiar Azzalinitype skew-symmetric distributions. They specialise again to relationships between R-symmetric and log-symmetric distributions, between various models related to the inverse Gaussian and Birnbaum–Saunders distributions, relationships involving the sinh–arcsinh transformation, and others. Simple random variate generation is a practical consequence of these relationships.

Item Type: Journal Item
Copyright Holders: 2012 Elsevier B. V.
ISSN: 0167-7152
Keywords: Birnbaum–Saunders distribution; inverse Gaussian distribution; R-symmetry; random variate generation; skew-symmetric distribution
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 36003
Depositing User: M. C. Jones
Date Deposited: 15 Jan 2013 16:44
Last Modified: 07 Dec 2018 10:12
URI: http://oro.open.ac.uk/id/eprint/36003
Share this page:

Metrics

Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU